Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Chicago, IL

July 18, 2012Benton County, Jasper County, Newton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jul 18, 2012, 4:07 PM EDT for Benton County, Jasper County, Newton County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 4:07 PM EDT (20:07 UTC)
Expired
Jul 18, 2012, 4:40 PM EDT
In force
33 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 124 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1907 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS53 KLOT 182007
SVRLOT
INC007-073-111-182040-
/O.NEW.KLOT.SV.W.0075.120718T2007Z-120718T2040Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN NORTHWEST INDIANA...
  EXTREME SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
  EXTREME SOUTHEASTERN NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 440 PM EDT...340 PM CDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WADENA...AND MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REMINGTON AROUND 330 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INDOORS AND STAY AWAY FROM WINDOWS. 

&&

LAT...LON 4060 8714 4065 8742 4079 8738 4080 8709
      4077 8709
TIME...MOT...LOC 2006Z 276DEG 14KT 4071 8729
WIND...HAIL 60MPH <.50IN

$$

IZZI
2 follow-up statements
925 
WWUS53 KLOT 182022
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM EDT WED JUL 18 2012

INC007-073-111-182040-
/O.CON.KLOT.SV.W.0075.000000T0000Z-120718T2040Z/
NEWTON IN-JASPER IN-BENTON IN-
422 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BENTON...EXTREME SOUTHERN JASPER AND EXTREME SOUTHEASTERN NEWTON 
COUNTIES UNTIL 340 CDT...440 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR WADENA MOVING EAST AT 10 MPH.

IF YOU ARE IN THE PATH OF THIS STORM SEEK SHELTER INDOORS AND STAY 
AWAY FROM WINDOWS.


LAT...LON 4060 8714 4065 8737 4078 8736 4080 8709
      4077 8709
TIME...MOT...LOC 2021Z 285DEG 9KT 4070 8727
WIND...HAIL 60MPH <.50IN

$$

IZZI
995 
WWUS53 KLOT 182034
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM EDT WED JUL 18 2012

INC007-073-111-182043-
/O.EXP.KLOT.SV.W.0075.000000T0000Z-120718T2040Z/
NEWTON IN-JASPER IN-BENTON IN-
434 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON...
SOUTHWESTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES WILL BE ALLOWED 
TO EXPIRE AT 440 PM EDT...340 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT.

LAT...LON 4060 8714 4065 8737 4078 8736 4080 8709
      4077 8709
TIME...MOT...LOC 2033Z 285DEG 9KT 4069 8723

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:01 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 18, 4:01 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT WED JUL 18 2012

.MESOSCALE DISCUSSION...
300 PM CDT

CONTINUE TO SEE PULSE TYPE STORMS FLARING UP THIS AFTERNOON IN THE
AXIS OF GREATEST INSTABILITY WHICH EXTENDS FROM NORTH CENTRAL
INDIANA WNW ACROSS MOST OF OUR CWA TO NORTHEASTERN IOWA. DEEP LAYER
SHEAR REMAINS ANEMIC WITH UNIDIRECTIONAL WESTERLY FLOW AROUND
15-20KT WHICH SHOULD CONTINUE TO RESULT IN MINIMAL STORM
ORGANIZATION...HOWEVER GIVEN THE MODERATELY STRONG INSTABILITY AND
FAIRLY LARGE DOWNDRAFT CAPE VALUES POTENTIAL EXISTS FOR WET
MICROBURSTS THROUGH EARLY EVENING WITH THE MOST INTENSE ONES
POTENTIALLY PRODUCING GENERALLY MARGINALLY SEVERE WIND IN ISOLATED
LOCATIONS. POTENTIAL FOR SEVERE HAIL APPEARS LOW GIVEN WARM
THERMODYNAMIC PROFILES AND WEAK SHEAR. VERY HIGH PRECIPITABLE WATER
VALUES SHOULD ALLOW STORMS TO BE VERY EFFICIENT RAIN PRODUCERS.

IZZI

&&

.DISCUSSION...
558 AM CDT

LATEST RADAR/SURFACE OBS SHOW FRONTAL BOUNDARY STRETCHING FROM
NEAR DUBUQUE TO MORRIS TO NEAR VALPARAISO AT 530 AM WHICH HAD
SURGED SOUTHWARD OVER THE LAST HOUR. RADAR MOSAIC SHOWS ANOTHER
BOUNDARY FROM NEAR JANESVILLE TO CHICAGO. THIS BOUNDARY IS
COINCIDENT WITH SPOTTY CONVECTION NEAR MADISON AND A FEW SMALL
CELLS OVER SOUTHERN LAKE MICHIGAN. THE MAIN AREA OF CONVECTION
REMAINS MORE CLOSELY TIED TO THE MID LEVEL BAROCLINIC ZONE RUNNING
FROM THE TWIN CITIES INTO CENTRAL LOWER MICHIGAN. HIGH RES NEAR
TERM GUIDANCE SHOWS SOME INTERESTING SOLUTIONS IN TERMS OF
WINDS/BOUNDARY PLACEMENT INTO THE AFTERNOON. THE RAP AND THE HRRR
BOTH DEPICT THE CURRENT EXPANSE OF NORTHEAST WINDS BEHIND THE
FIRST BOUNDARY BUT THEN TURN WINDS ACROSS MUCH OF THE AREA
SOUTHWESTERLY THIS MORNING WITH A BOUNDARY SETTING UP FROM NEAR
ROCKFORD TO JOLIET TO RENSSELAER OR SO. THIS IS AN INTERESTING
PROGRESSION OF THINGS IF THIS INITIAL BOUNDARY WERE THE TRUE COLD
FRONT. LOCAL WRF SHOWS A SIMILAR THOUGH LESS PRONOUNCED TREND.
ASSUMING THIS BOUNDARY IS THE COLD FRONT IT IS POSSIBLE THAT IT
DOES MOVE BACK NORTHWARD INTO THE MIDDLE OF THE DAY IN RESPONSE TO
THE UPPER TROUGH MOVING TOWARD THE MID/UPPER MISSISSIPPI RIVER
VALLEY GIVEN THAT THE WESTERN EXTENT OF THE FRONT IS IN NORTHWEST
IOWA CLOSER TO WHERE THE UPPER TROUGH AXIS IS NOW. ANOTHER
SCENARIO IS THAT THE INITIAL BOUNDARY WAS SOME SORT OF SHALLOW
OUTFLOW WHICH MIXES OUT THIS MORNING AND THE MAIN FRONT IS THE
BOUNDARY CLOSER TO THE CHICAGO AREA DESCRIBED ABOVE. LOOKING AT
THE VAD WIND PROFILES FROM LOT AND MKX THEY SHOW SIMILAR DEPTHS OF
NORTHEAST WINDS SO IT SEEMS THAT THIS IS A LESS LIKELY SCENARIO.
WILL KEEP THE FORECAST MORE OR LESS AS-IS FOR NOW. OTHERWISE...SPOTTY
SHRA/TSRA DEVELOPMENT IS POSSIBLE BUT THE BULK OF THE NEAR TERM
ACTIVITY LOOKS TO REMAIN TO THE NORTH OVER THE NEXT FEW HOURS.

MDB

//PREV DISCUSSION...
322 AM CDT

HEAT AND THUNDER CHANCES REMAIN THE MAIN FORECAST CHALLENGES THIS
MORNING. EARLY MORNING WATER VAPOR IMAGERY SHOWS A LARGE CLOSED
UPPER LOW OVER NORTHERN QUEBEC WITH WEAK RIDGING TO ITS WEST
EXTENDING FROM THE CENTRAL PLAINS NORTHWARD INTO NORTHERN MANITOBA.
SEVERAL SHORTWAVES ARE EMBEDDED WITH THE MORE ZONAL PORTION OF THE
RIDGING OVER THE NORTHERN PLAINS AND UPPER MISSISSIPPI RIVER VALLEY.
THE MOST NOTABLE IS A VORT MAX OVER SOUTH DAKOTA WHICH IS PART OF A
TROUGH AXIS EXTENDING FROM SOUTHERN ALBERTA INTO NORTHERN NEBRASKA
WHICH IS PUSHING EASTWARD. THIS WILL LIKELY AFFECT THE LOCAL
FORECAST COMING UP TONIGHT/THURSDAY MORNING. TO THE WEST A CLOSED
UPPER LOW HAS STALLED OUT OVER THE WESTERN OREGON/CALIFORNIA BORDER.
AT THE SURFACE...AN OUTFLOW BOUNDARY FROM CONVECTION TO THE NORTH
HAD PUSHED DOWN LAKE MICHIGAN AND INTO NORTHEAST ILLINOIS THIS PAST
EVENING TURNING WINDS NORTHEASTERLY. THIS BOUNDARY HAS WASHED OUT
AS EVIDENCED BY SEVERAL SITES BEHIND WHERE IT PASSED HAVING SWITCHED
AROUND TO A SOUTHWEST WIND. THE COOL FRONT IS NOW JUST NORTH OF
FREEPORT AND JUST SOUTH OF MIDWAY AND IS STILL MOVING SOUTHWARD.
THE MOVEMENT OF THIS FRONT AND THE UPPER SHORT WAVES WILL BE THE
MAIN FEATURES OF NOTE FOR THE SHORT TERM.

TODAY...THE COOL FRONTAL POSITION WILL BE ONE OF THE MAIN CHALLENGES
THROUGH THE DAY AND WILL DICTATE THE TEMP AND PRECIP FORECASTS INTO
THIS EVENING. CURRENTLY...PRECIPITATION IS ASSOCIATED WITH THE MID
LEVEL BAROCLINIC ZONE TRAILING NORTH OF THE FRONT FROM THE TWIN
CITIES ACROSS CENTRAL LAKE MICHIGAN AND ARCHING SOUTHEASTWARD ACROSS
CENTRAL LOWER MICHIGAN. ACTIVITY WILL LIKELY FESTER ALONG THIS ZONE
PERIODICALLY THROUGH THE DAY WITH A SLOW SOUTHWARD MOVEMENT OF THE
MID LEVEL TEMP GRADIENT. AT THIS POINT EXPECT THIS TO BE FOCUSED TO
THE NORTH OF THE CWA. CANNOT COMPLETELY RULE OUT ISOLATED
DEVELOPMENT NEAR THE SURFACE FRONT THIS MORNING BUT CHANCES APPEAR
SLIM. LATEST NAM AND GFS PUT THE FRONT...IN A SOMEWHAT INCOHERENT
STATE...OVER THE FAR SOUTHWESTERN CWA BY EARLY AFTERNOON. LOCAL HIGH
RES GUIDANCE IS A LITTLE SLOWER WITH THE BOUNDARY AND THUS FURTHER
NORTH WITH IT FOR THE AFTERNOON. THE LATEST SURFACE ANALYSIS
SUGGESTS THAT THERE IS A WEAK LOW CENTER OVER NORTHEAST IOWA WHICH
THE RAP ALSO DEPICTS. THE RAP SOLUTION OF THE FRONT SLOWING AND
EVEN PUSHING BACK NORTHWARD SOMEWHAT AS THIS LOW CENTER MOVES
EASTWARD IS PLAUSIBLE. DESPITE THE UNCERTAINTY WITH THE FRONTAL
POSITION THROUGH THE DAY...THE BOUNDARY WILL MOVE INTO HIGHER
DEW POINT AIR ALLOWING FOR SOME POOLING OF MOISTURE AHEAD OF IT
THIS AFTERNOON WHICH IS EXPECTED TO RESULT IN STRONG SURFACE BASED
INSTABILITY ALONG AND SOUTH OF THE FRONT. WITH SOME MIXING
EXPECTED MIXED LAYER INSTABILITY WILL BE LOWER BUT STILL
SUFFICIENT TO SUPPORT STORMS. A SHARP INSTABILITY GRADIENT IS
EXPECTED TO SET UP WITH LATEST THINKING HAVING IT RUN FROM ROUGHLY
ROCKFORD DOWN TOWARDS JOLIET AND EASTWARD TOWARDS RENSSELAER
DURING THE AFTERNOON...WITH EXACT PLACEMENT DEPENDENT ON HOW FAR
SOUTH THE FRONT MOVES. BEYOND RATHER BROAD LOW LEVEL CONVERGENCE
ALONG THE FRONT THERE IS NOT MUCH IN THE WAY OF A LARGER SCALE
TRIGGERING MECHANISM BUT CONVECTIVE TEMPERATURES IN THE MID 90S
SHOULD BE ATTAINABLE SO ISOLATED TO SCATTERED DEVELOPMENT IS
PLAUSIBLE. STORMS THAT DO FORM WILL HAVE AT LEAST SOME SEVERE WIND
POTENTIAL GIVEN THE INVERTED V SOUNDING. EXPECT THAT THE BEST
CHANCE FOR OCCURRENCE IS FROM ROUGHLY ROCKFORD TO JOLIET TO
RENSSELAER SOUTHWARD IN LINE WITH THE EXPECTED INSTABILITY
GRADIENT. HOWEVER...THIS THREAT AREA MAY PUSH SOUTHWESTWARD IF THE
FRONT CAN KEEP SOME FORWARD SPEED THOUGH LATE AFTERNOON. TEMPS ARE
THE NEXT ISSUE...AS INDICATED ABOVE HUMIDITY WILL BE HIGHER THAN
TUESDAY AHEAD OF THE FRONT THANKS TO MOISTURE POOLING. WITH HIGHS
STILL EXPECTED TO BE IN THE MID TO EVEN UPPER 90S SOUTH WILL
MAINTAIN THE HEAT ADVISORY...BUT SOME OF THE NORTHERN PORTIONS OF
IT MAY NOT REACH CRITERIA IF THE FRONT REMAINS ON THE MOVE...OF
CONCERN WOULD BE JASPER AND NEWTON COUNTIES. WILL KEEP THE
ADVISORY GOING AS IS AND LET THE DAY SHIFT MONITOR TEMPS AND TRIM
IF NEEDED. HIGHS NORTH OF THE FRONT WILL BE TRICKIER...BUT BE
RELATIVELY COOLER WITH HIGHS IN THE UPPER 80S TO AROUND
90...THOUGH A NORTHEASTERLY WIND OFF THE LAKE WILL PROBABLY KEEP
LAKESHORE AREAS IN THE MID 80S. DO SEE SOME BUST POTENTIAL ACROSS
THESE AREAS WITH SOME CONCERN THAT FORECAST HIGHS MAY BE A BIT
WARM. IT WILL STILL BE HUMID IN THESE AREAS AS WELL BUT BELOW
ADVISORY LEVELS.

TONIGHT AND THURSDAY...LARGER SCALE FORCING INCREASES TONIGHT...MOST
NOTABLY LATE...AS THE MID LEVEL BAROCLINIC ZONE CURRENTLY NORTH OF THE
AREA RE-ORIENTS FROM WEST TO EAST TO NORTHWEST TO SOUTHEAST AND
SETTLES INTO THE AREA. IN ADDITION...THE WAVE NOTED OVER SOUTH
DAKOTA AND ITS ASSOCIATED TROUGH AXIS IS EXPECTED TO REACH THE AREA
AS IT TURNS SOUTHEASTWARD WITH THE UPPER FLOW BUCKLING AS THE LARGE
QUEBEC UPPER LOW MOVES SOUTHWARD. THE WAVE WILL CROSS THE AREA LATE
TONIGHT INTO THURSDAY MORNING AND WILL A HAVE DECENT CHANCE OF
BRINGING CONVECTION ACROSS THE ENTIRE FORECAST AREA. ITS NOT CLEAR
HOW WIDESPREAD COVERAGE WILL BE HOWEVER BUT THIS CHANCE FOR PRECIP
IS DECENT. LOW CHANCES FOR SCATTERED ACTIVITY WILL BE IN PLACE THIS
EVENING ACROSS THE SOUTHWESTERN CWA WITH LITTLE SUPPORT FOR POPS
NORTHEAST DURING THAT TIME...THOUGH THE BAROCLINIC ZONE MAY BE
GENERATING SOME ACTIVITY JUST TO THE NORTHEAST. PRECIP CHANCES WIND
DOWN THURSDAY AFTERNOON...THOUGH LOW CHANCES CONTINUE SOUTH PERHAPS
THROUGH EARLY EVENING BEFORE THE UPPER FORCING EXITS TO THE
SOUTHEAST AND SURFACE HIGH PRESSURE ARRIVES FROM THE NORTH. HIGHS
THURSDAY WILL RANGE FROM THE MID 80S NORTHEAST WITH FLOW OFF THE
LAKE TO AROUND 90 SOUTHWEST...THOUGH TEMPS MAY NOT REACH THESE
LEVELS TIL LATER IN THE AFTERNOON IF PRECIP IS IN PLACE IN THE
MORNING.

FRIDAY THROUGH TUESDAY...SURFACE HIGH PRESSURE WILL BE IN PLACE
FRIDAY WITH THE MAIN UPPER TROUGH ALONG THE EAST COAST AND A BIG
RIDGE OVER THE WESTERN AND CENTRAL U.S...WITH A RIDGE AXIS EXTENDING
NORTHEAST TOWARDS HUDSON BAY AND ANOTHER AIMED NORTHWEST INTO
ALBERTA...WITH A TROUGH PASSING BETWEEN THE TWO OVER NORTHERN
MANITOBA. THIS TROUGH FLATTENS THE EASTERN RIDGE AXIS WHILE A BIG
UPPER LOW ARRIVES OVER WESTERN BRITISH COLUMBIA TO AMPLIFY THE
WESTERN AXIS...THOUGH THERE IS A WEAK TROUGH AHEAD OF IT TO
TEMPORARILY BREAK IT DOWN. THIS RESULTS IN A NORTHWESTERLY FLOW FROM
THE NORTHERN PLAINS INTO THE LOWER GREAT LAKES BY SUNDAY. THE
QUESTION IS HOW FAR SOUTH THIS ACTIVE CORRIDOR OF FLOW WILL BE
PLACED. THE GFS KEEPS THE LOCAL AREA IN THE PATH OF WEAK SHORTWAVES
WHILE THE ECMWF...WHICH IS VERY SIMILAR IN THE OVERALL
PATTERN...KEEPS THE WAVE TRAIN A LITTLE FURTHER NORTHEAST OF HERE
INTO EARLY NEXT WEEK. FRIDAY LOOKS LIKE A RELATIVELY PLEASANT DAY
WITH SURFACE HIGH PRESSURE KEEPING A NORTHEAST WIND IN PLACE AND A
CORRIDOR OF COOLER MID LEVEL AIR...H85 TEMPS AROUND 14C...IN PLACE
BEHIND THE DEPARTING UPPER TROUGH. THIS SHOULD LEAD TO HIGHS IN THE
MID TO UPPER 80S...THOUGH SOME WESTERN AREAS COULD AGAIN TOUCH 90.
SATURDAY STILL LOOKS TO BE DRY BUT THE ABOVE BECOMES MORE OF AN
ISSUE FROM SUNDAY AND BEYOND. POP CHANCES WOULD LIKELY BE LOW
ANYWAYS GIVEN THE NATURE OF THESE EMBEDDED IMPULSES SO WILL
GENERALLY KEEP THE FORECAST DRY FOR NOW. TEMPS WILL BEGIN TO WARM
AGAIN SATURDAY AND SUNDAY...WITH SOME POTENTIAL FOR A BIGGER WARM UP
EARLY NEXT WEEK WITH THE GFS AND ECMWF PAINTING LOW 20S H85 TEMPS AT
VARIOUS TIMES. OVERALL FORECAST CONFIDENCE IN PRECIP POTENTIAL IS
LOW AND LITTLE BIT HIGHER IN TERMS OF A WARMING TREND CONTINUING
INTO EARLY NEXT WEEK.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* ISO SHRA/TSRA DEVELOPING ARND 19Z THROUGH 21-22Z.

* NE WINDS THRU SUNSET...WINDS VEERING SE/S OVERNIGHT.

* ADDTL SHRA/TSRA PSBL ARND DAYBREAK.

BEACHLER

//DISCUSSION...UPDATED 18Z...

VISIBLE IMAGERY THIS AFTN WAS DEPICTING SOME BUILDING CUMULUS
CLOUDS ACROSS NORTHERN IL/NORTHWEST IN. ADDTL DEVELOPMENT WAS
NOTED FURTHER EAST. A FRONTAL BOUNDARY WAS ORIENTED FROM RFD SE
THRU JOT. WINDS NE OF THIS BNDRY WERE FROM THE NE...WHILE WINDS SW
OF THIS WERE SOUTHERLY. GUIDANCE CONTINUES TO SHOW THIS AS THE
FOCAL POINT FOR ISO SHRA/TSRA ARND 19-20Z...THEN CONTINUE THRU
22-23Z. COVERAGE SHUD REMAIN MINIMAL. WINDS WILL THEN VEER SE THIS
EVE/OVERNIGHT...WITH A SECOND AREA OF CONVECTION PSBLY EARLY THUR
MORNING. GUIDANCE HAS CONTINUED TO FOCUS THIS SECOND AREA OF
DEVELOPMENT TOWARDS THE 11-15Z TIMEFRAME...THEN PUSH THE BULK OF
THE LOW/MID LVL MOISTURE EAST...RESULTING IN DRY WEATHER FOR THE
REMAINDER OF THE AFTN THUR. WINDS WILL THEN BACK EAST AND
EVENTUALLY NORTHEAST AS A WEAK LOW PRESSURE SLIDES EAST ACROSS
NORTHERN IL/NORTHWEST IN.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* HIGH CONFIDENCE IN WIND FORECAST.
* MEDIUM CONFIDENCE IN TS COVERAGE AND TIMING.
* MEDIUM CONFIDENCE IN ENDING OF TS/SHRA.
* LOW CONFIDENCE IN PRECIP DEVELOPMENT OVERNIGHT INTO EARLY THUR.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT...

FRI THROUGH TUE...VFR. NO SIG WX.

TRS

&&

.MARINE...
432 AM CDT

A COLD FRONT TRAILS FROM LOW PRESSURE OVER THE GULF OF ST.
LAWRENCE ACROSS SOUTHERN LOWER MI...FAR SOUTHERN LAKE MI AND FAR
NORTHERN IL EARLY THIS MORNING. THE COLD FRONT WILL CONTINUE TO
MOVE SLOWLY SOUTHWARD TODAY AND TONIGHT...EXTENDING FROM CENTRAL
IN ACROSS IL TO CENTRAL IA BY THURSDAY MORNING. HIGH PRESSURE OF
WILL BUILD SE FROM HUDSON BAY AND ONTARIO BEHIND THE COLD
FRONT...SPREADING ACROSS THE GREAT LAKES TODAY AND TONIGHT. LOW
PRESSURE WILL RIDE ALONG THE FRONTAL BOUNDARY FROM IA TO THE
UPPER OH VALLEY DURING THU WHILE A RIDGE OF HIGH PRESSURE REMAINS
OVER THE GREAT LAKES. LOW PRESSURE WILL BE TRACKING E FROM CENTRAL
CANADA TO HUDSON BAY THU NIGHT THROUGH FRI NIGHT WHILE THE RIDGE
OVER THE GREAT LAKES SHIFTS S OVER THE NORTHEASTERN U.S. AND THE
MIDWEST. THE COLD FRONT TRAILING FROM THE CANADIAN LOW WILL DROP S
ACROSS NORTHERN LAKE MI SUN NIGHT.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL
     7 PM WEDNESDAY.

IN...HEAT ADVISORY...INZ010-INZ011-INZ019 UNTIL 7 PM WEDNESDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 18, 12:01 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1101 AM CDT WED JUL 18 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1101 AM CDT WED JUL 18 2012 /1201 PM EDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAT INDICES OF AROUND 105 DEGREES THIS AFTERNOON

  THUNDERSTORMS PRODUCING WIND GUSTS IN EXCESS OF 40 MPH THIS
  AFTERNOON

  INCREASED THREAT FOR RIP CURRENTS

  AREAS AFFECTED AND TIMING:

  THE HIGHEST HEAT INDICES ARE EXPECTED ROUGHLY ALONG AND SOUTH
  OF A LINE FROM MENDOTA TO KANKAKEE IN ILLINOIS...AND TO GIFFORD
  IN INDIANA.

  ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS
  THE OUTLOOK AREA WITH THE BEST CHANCE SOUTH OF A LINE FROM
  ROCKFORD TO JOLIET TO RENSSELAER THIS AFTERNOON. THESE STORMS
  MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH IF THEY
  DEVELOP...WITH A LOW CHANCE FOR THEM TO REACH SEVERE LIMITS.
  MORE WIDESPREAD THUNDERSTORM ACTIVITY IS POSSIBLE OVERNIGHT
  TONIGHT BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
  LEVELS.

  THE RISK FOR RIP CURRENTS MAY INCREASE THIS AFTERNOON ALONG THE
  ILLINOIS AND INDIANA SHORES AND CONTINUE THROUGH TONIGHT. THE
  GREATEST RISK WILL BE ALONG THE ILLINOIS SHORES.

  DISCUSSION:

  A WEAK COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE AREA
  BUT IS EXPECTED TO SLOW ITS PROGRESS. ISOLATED THUNDERSTORMS ARE
  POSSIBLE ALONG THE FRONT WITH THE GREATEST CHANCES FOR ISOLATED
  TO SCATTERED THUNDERSTORMS...PRIMARILY SOUTH OF A ROCKFORD TO
  JOLIET TO RENSSELAER LINE. IF STORMS CAN FORM THEN WIND GUSTS
  WILL BE THE MAIN THREAT IN ADDITION TO DANGEROUS LIGHTNING.
  GUSTS TO AROUND 40 MPH MAY BE LIKELY WITH ANY STORMS WITH A LOW
  CHANCE FOR THEM TO INCREASE TO SEVERE LEVELS. STORMS WOULD
  LIKELY DISSIPATE EARLY THIS EVENING. HOWEVER...CHANCES FOR MORE
  WIDESPREAD THUNDERSTORM ACTIVITY WILL INCREASE TONIGHT INTO
  THURSDAY MORNING AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA.
  THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY MORNING WITH CHANCES DECREASING FROM NORTHWEST TO
SOUTHEAST THROUGH THURSDAY AFTERNOON AND EVENING. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY MAINLY NORTH OF
INTERSTATE 88 AND ACROSS THE ENTIRE OUTLOOK AREA TUESDAY.

THERE MAY BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORES THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-191615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1101 AM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY WITH A BETTER
CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY. THERE IS AN
ADDITIONAL CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT...MAINLY NORTH OF CHICAGO.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1101 AM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN
PORTIONS OF LAKE MICHIGAN TODAY...AND A CHANCE ACROSS THE ENTIRE
LAKE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS MAINLY
CENTRAL AND NORTHERN LAKE MICHIGAN SATURDAY THROUGH TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Special weather statement, Jul 18, 3:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
227 PM CDT WED JUL 18 2012

ILZ022-023-181945-
KANKAKEE IL-WILL IL-
227 PM CDT WED JUL 18 2012

AT 226 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR MANHATTAN...MOVING SOUTHEAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  MANHATTAN...          PEOTONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4142 8775 4132 8780 4129 8785 4135 8806
      4149 8800
TIME...MOT...LOC 1928Z 293DEG 11KT 4139 8794

IZZI
Special weather statement, Jul 18, 3:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
232 PM CDT WED JUL 18 2012

ILZ014-181950-
COOK IL-
232 PM CDT WED JUL 18 2012

AT 231 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR CRESTWOOD...MOVING EAST AT 20 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  WORTH...              CHICAGO RIDGE...      PALOS HILLS...
  ORLAND PARK...        HICKORY HILLS...      TINLEY PARK...
  WILLOW SPRINGS...     CRESTWOOD...          OAK FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4177 8765 4158 8759 4157 8786 4173 8789
TIME...MOT...LOC 1932Z 266DEG 16KT 4166 8777

IZZI
Special weather statement, Jul 18, 3:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
247 PM CDT WED JUL 18 2012

ILZ014-182005-
COOK IL-
247 PM CDT WED JUL 18 2012

AT 244 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR MERRIONETTE PARK...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  MERRIONETTE PARK...   ALSIP...              CRESTWOOD...
  OAK LAWN...           MIDLOTHIAN...         CHICAGO RIDGE...
  WORTH...              OAK FOREST...         BURBANK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4162 8753 4160 8777 4174 8783 4180 8757
      4177 8754 4172 8753
TIME...MOT...LOC 1947Z 260DEG 16KT 4168 8770

IZZI
Special weather statement, Jul 18, 4:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT WED JUL 18 2012

ILZ023-033-INZ010-011-182030-
IROQUOIS IL-JASPER IN-KANKAKEE IL-NEWTON IN-
304 PM CDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 301 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROMA
PARK TO MOODY...MOVING SOUTHEAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  FAIR OAKS...          CONRAD...             GIFFORD...
  AROMA PARK...         ST. ANNE...           HOPKINS PARK...
  MOODY...              SURREY...             ENOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4091 8698 4089 8698 4089 8721 4093 8776
      4114 8787 4110 8721 4111 8693 4091 8693
TIME...MOT...LOC 2004Z 302DEG 11KT 4111 8773 4101 8685

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:04 PM EDTSpecial Weather StatementLOTJasper, Newton26 min
Jul 18, 4:38 PM EDTSpecial Weather StatementLOTJasper, Newton37 min
Jul 18, 4:39 PM EDTSpecial Weather StatementLOTJasper, Newton36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.